Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 187, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Apr 20, 2019, 4:00 PM EDT for Clarke County, Oconee County, Georgia. It took effect at Apr 20, 2019, 6:53 PM EDT. It was in force for 111 min.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2019, 4:00 PM EDT (20:00 UTC)
- In effect from
- Apr 20, 2019, 6:53 PM EDT
- Expired
- Apr 20, 2019, 8:44 PM EDT
- In force
- 111 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, GA, Oconee County, GA
The radar
The Atlanta radar (KFFC), 128 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Oconee River at College Street at Athens (NOCG1). The gauge peaked at 18.89 ft at Apr 20, 2019, 8:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217770, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
329 WGUS42 KFFC 202000 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 400 PM EDT Sat Apr 20 2019 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... North Oconee River near Athens affecting Clarke and Oconee Counties .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC059-219-210640- /O.NEW.KFFC.FL.W.0187.190420T2253Z-190421T0640Z/ /NOCG1.1.ER.190420T2253Z.190421T0000Z.190421T0040Z.NO/ 400 PM EDT Sat Apr 20 2019 The National Weather Service in Peachtree City has issued a * Flood Warning for The North Oconee River near Athens. * From this evening until late tonight. * At 3 PM Saturday the stage was 18.6 feet and rising. * Minor flooding is forecast to develop. * Flood stage is 19 feet. * The river is forecast to rise above flood stage this afternoon and continue rising, reaching to near 19.1 feet by early this evening. The river is expected to fall below flood stage later this evening. * At 19 feet, flood stage is reached with minor flooding in the woodlands upstream and downstream from the gage at College Avenue. The water will be up to 9 feet deep on portions of the sidewalks along the North Oconee River Greenway, mainly from College Avenue upstream to the Clarke County line. Portions of the North Oconee River Park off Martin Luther King Parkway will be under 3 feet of water. The flood waters will reach the bottom of the East Broad Street vehicular and pedestrian bridges and county officials may close them. && LAT...LON 3407 8349 3410 8343 3398 8335 3386 8332 3389 8338 $$
1 follow-up statement
107 WGUS82 KFFC 210044 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 844 PM EDT Sat Apr 20 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... North Oconee River near Athens affecting Clarke and Oconee Counties GAC059-219-210114- /O.CAN.KFFC.FL.W.0187.000000T0000Z-190421T0640Z/ /NOCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 844 PM EDT Sat Apr 20 2019 The Flood Warning is cancelled for The North Oconee River near Athens. * This takes effect immediately. * Until late tonight. * At 8 PM Saturday the stage was 18.9 feet and nearly steady. * Flood stage is 19 feet. * The river will remain nearly steady this evening, then begin falling. * Between 18 and 19 feet, bankfull conditions continue well into the woodlands along the river upstream and downstream from the gage at College Avenue. The water will be up to 8 feet deep on portions of the sidewalks along the North Oconee River Greenway, mainly from College Avenue upstream to the Clarke County line. The water will be around three feet deep over several manhole covers of the storm sewer system. Portions of the North Oconee River Park off Martin Luther King Parkway will be under two feet of water. && LAT...LON 3407 8349 3410 8343 3398 8335 3386 8332 3389 8338 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 3:22 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 20, 3:22 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 322 PM EDT Sat Apr 20 2019 .SHORT TERM /Tonight through Sunday Night/... Closed upper low circulating over the southern Appalachians will gradually drift northeast overnight. Associated cloud shield should diminish and also pull to the northeast...but may take much of the afternoon and evening to improve across the area. The back edge of the showers seem to be progressive and have just about cleared west of Rome to Atlanta. After a cold night tonight...there will be a warming trend Sunday and Sunday night as the upper ridge builds across the southeast. Winds may gust some tomorrow but not as much as today. 41 .LONG TERM /Monday through Saturday/... Only minor tweeks to the precipitation chances later next week, otherwise the previous long term forecast looks on point. At the start of the long term forecast on Monday upper-level ridging and a surface high pressure centered to the east will help to keep the area dry with above average temperatures until Thursday. Low-resolution models beyond are coming closer to agreement than before but have major discrepancies with the development of a surface low-pressure system along the gulf. Both the GFS and Euro have upper-level cutoff low-pressure systems that primarily rejoins the subtropical jet stream. The Euro solution transitions quickly into a positively tilted trough with strong dynamic support for a surface low-pressure system developing along the baroclinic Gulf coast bringing a strong storm system through the forecast area on Friday. Afterwards, high pressure returns to the area. The GFS on the other hand, keeps a very weak upper-level cutoff low over the Gulf states after feeding most of its energy back into the main jet, and as a result, doesn't develop the same surface low-pressure system. Instead it keeps the area in broad Gulf flow with storms forming around an extended stationary front oriented horizontally across the state from Thursday night through the end of the extended period. Though the hope is on the former solution, it remains to be seen which one of these solutions will verify at this time. For now, mostly chance POPs for the back half of next week and we'll hold our breath in anticipation. Thiem PREV DISCUSSION... /Issued 335 AM EDT Sat Apr 20 2019/ LONG TERM /Sunday Night through Friday/... Dry weather is expected through Tuesday. GFS and European are not too consistent with just the GFS indicating some moisture skirting far n GA Wednesday/Wednesday night with only small chances for light showers. The GFS is much wetter on Thursday with the rain chances exiting on Friday while the European is dry on Thursday and brings in the moisture on Friday. This is mainly due to the European starting with a closed low at 500mb and the GFS is indicating a more open wave. Instability is somewhat limited but thunderstorms will certainly be possible Thursday and Friday. BDL AVIATION... 18Z Update... MVFR ceilings across the area will continue to improve to VFR through the late afternoon and early evening. Light showers over the taf sites will gradually push eastward through 00z. Winds will be west near 10kts with gusts to 20kts possible through 00z and diminishing after that. //ATL Confidence...18Z Update... Medium to high confidence all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 43 72 46 80 / 10 5 0 0 Atlanta 44 71 49 78 / 10 0 0 0 Blairsville 39 65 42 77 / 30 10 0 0 Cartersville 41 71 45 78 / 10 0 0 0 Columbus 44 75 49 81 / 0 0 0 0 Gainesville 43 70 47 76 / 20 5 0 0 Macon 44 74 47 80 / 5 0 0 0 Rome 40 72 46 79 / 10 0 0 0 Peachtree City 41 73 46 79 / 5 0 0 0 Vidalia 48 74 51 81 / 5 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Thiem AVIATION...41
Hazardous weather outlook, Apr 20, 3:45 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 345 PM EDT Sat Apr 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 345 PM EDT Sat Apr 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected through Wednesday. There will be a chance of thunderstorms Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Apr 20, 11:31 AM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1131 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM TSTM WND DMG 1 SW WESTGATE PARK 33.98N 83.47W
04/19/2019 CLARKE GA 911 CALL CENTER
TREE REPORTED DOWN ON THE ROAD ON THE 1300 BLOCK OF
TALLASSEE RD.
&&
EVENT NUMBER FFC1900209
KINGLocal storm report, Apr 20, 11:35 AM EDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM TSTM WND DMG 1 ENE MONROE 33.81N 83.69W
04/19/2019 WALTON GA 911 CALL CENTER
TREE REPORTED DOWN ON SOUTH VIEW DR NEAR THE
INTERSECTION WITH REESE ST.
&&
EVENT NUMBER FFC1900210
KINGLocal storm report, Apr 20, 11:44 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 AM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG 2 E BOGART 33.95N 83.50W
04/19/2019 CLARKE GA 911 CALL CENTER
TREE REPORTED DOWN AT THE INTERSECTION OF LEORA CIR AND
AUBREY DR.
&&
EVENT NUMBER FFC1900211
KINGLocal storm report, Apr 20, 12:26 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1226 PM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG 2 SSW CADWELL 32.32N 83.06W
04/19/2019 LAURENS GA 911 CALL CENTER
TREE REPORTED DOWN ON THE 3100 BLOCK OF HWY 117.
&&
EVENT NUMBER FFC1900212
KINGLocal storm report, Apr 20, 12:36 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1236 PM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG 3 ENE CHAPPELLS MILL 32.67N 83.00W
04/19/2019 LAURENS GA 911 CALL CENTER
TREE REPORTED DOWN ON OLD TOOMSBORO RD NEAR
INTERESCTION WITH THOMPSON DAVIS RD.
&&
EVENT NUMBER FFC1900213
KINGLocal storm report, Apr 20, 12:52 PM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1252 PM EDT SAT APR 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND DMG 2 SW CEDAR GROVE 32.24N 82.91W
04/19/2019 LAURENS GA 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF HWY 441-S AND SUDIE
PEARL JONES RD.
&&
EVENT NUMBER FFC1900214
KINGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:43 PM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 71 hr |
| Apr 19, 10:43 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Apr 19, 10:59 PM EDT | River Flood Warning | FFC | Talbot, Upson | 21 days |
| Apr 20, 8:34 AM EDT | River Flood Warning | FFC | Clarke, Oconee | 20 hr |
| Apr 20, 8:34 AM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Apr 20, 9:41 AM EDT | River Flood Warning | FFC | Newton | 21 days |
| Apr 20, 12:15 PM EDT | River Flood Warning | FFC | Newton, Walton | 21 days |
| Apr 20, 2:13 PM EDT | River Flood Warning | FFC | Floyd | 48 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.